Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 100, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 12, 2008, 5:19 PM CDT for 4 counties in Iowa. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 13, 2008, 5:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:21 PM CDT | FLASH FLOOD | 1 N Mystic, IA | DEPUTY REPORTED WATER AT LEAST 3-4 INCHES DEEP FLOWING ACROSS 472ND STREET WEST OF HIGHWAY T14. ALSO WATER FLOWING ACROSS HIGHWAY T14 NORTH OF THAT LOCATION. |
| Jun 12, 9:27 PM CDT | FLASH FLOOD | Ottumwa, IA | FLASH FLOODING REPORTED BY OTTUMWA POLICE AND CITY MANAGEMENT. NUMEROUS FLOODED STREETS AND NUMEROUS STALLED CARS. |
| Jun 12, 10:22 PM CDT | FLASH FLOOD | 1 Sw Ottumwa, IA | ABOUT HALF OF THE SOUTH SIDE OF OTTUMWA AFFECTED BY FLASH FLOODING. WATER FROM 6 INCHES TO 3 FEET DEEP IN PLACES. |
| Jun 13, 1:04 AM CDT | FLASH FLOOD | 4 E Albia, IA | ROAD CLOSED DUE TO WATER RUNNING OVER OLD HIGHWAY 34 EAST OF ALBIA. |
| Jun 13, 1:06 AM CDT | FLASH FLOOD | 6 Sw Centerville, IA | ROAD CLOSED DUE TO FLASH FLOODING ON 170TH AVENUE SOUTHEAST OF NUMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 122219
FFWDMX
IAC007-051-135-179-130415-
/O.NEW.KDMX.FF.W.0100.080612T2219Z-080613T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
DAVIS COUNTY IN SOUTHEAST IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF OTTUMWA...
* UNTIL 1115 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON...
BLOOMFIELD AND ALBIA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 2219Z 180DEG 0KT 4074 9264
$$
PODRAZIK7 follow-up statements
000
WGUS73 KDMX 122308
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT THU JUN 12 2008
IAC007-051-135-179-130415-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
606 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 603 PM CDT...THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING
WILL CONTINUE TO MOVE ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTTUMWA...ELDON...BLOOMFIELD AND ALBIA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 2306Z 180DEG 0KT 4074 9264
$$
PODRAZIK000
WGUS73 KDMX 130037
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
734 PM CDT THU JUN 12 2008
IAC007-051-135-179-130415-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
734 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 729 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS THAT CONTINUE TO MOVE OVER THE WARNED
AREA.
AT 721 PM...THE APPANOOSE COUNTY SHERIFF REPORTED 3 TO 4 INCHES OF
WATER FLOWING OVER PAVED AND GRAVEL ROADS ONE MILE NORTH OF MYSTIC.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTTUMWA...ELDON...BLOOMFIELD...ALBIA...MORAVIA AND BLAKESBURG.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA AS THUNDERSTORMS CONTINUE TO MOVE NORTHEAST FROM
MISSOURI.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0034Z 180DEG 0KT 4074 9264
$$
JUNGBLUTH000
WGUS73 KDMX 130122
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT THU JUN 12 2008
IAC007-051-135-179-130415-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
819 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 816 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING FLASH FLOODING. EXTENSIVE STREET FLOOD WAS
REPORTED IN OTTUMWA...ENOUGH TO STALL SEVERAL CARS. ROADS ALSO
REMAIN UNDER WATER NEAR MYSTIC.
A SECOND STORM WAS LOCATED 15 MILES SOUTHWEST OF OTTUMWA...AND WILL
MOVE THROUGH OTTUMWA AROUND 830 PM. ANOTHER STORM IN MISSOURI WILL
MOVE ACROSS APPANOOSE AND WAPELLO COUNTIES BEFORE 10 PM...EXTENDING
THE FLASH FLOOD THREAT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMFIELD...CENTERVILLE AND ELDON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0119Z 235DEG 42KT 4090 9262
$$
JUNGBLUTH000
WGUS73 KDMX 130243
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT THU JUN 12 2008
IAC007-051-135-179-130415-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
937 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 934 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN OTTUMWA...WITH MORE INTENSE THUNDERSTORMS ON THE WAY.
FLASH FLOODING WAS OCCURRING WITHIN THE CITY AND NUMEROUS CARS WERE
STALLED.
IN ADDITION...THE MYSTIC RESERVOIR ROAD NORTH OF MYSTIC WAS FLOODED
IN APPANOOSE COUNTY.
AT LEAST 2.5 INCHES OF RAIN HAS FALLEN IN SOME AREAS THIS
EVENING...AND ANOTHER 1 TO 2 INCHES OF RAIN COULD OCCUR BEFORE
THUNDERSTORMS BEGIN TO DIMINISH AROUND 1130 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NUMA...PLANO...RATHBUN...MORAVIA...UNIONVILLE...BLAKESBURG...
CHILLICOTHE...AGENCY AND BLOOMFIELD. RAINFALL COULD EXCEED 5 INCHES
IN THESE AREAS...WITH SERIOUS FLASH FLOODING POSSIBLE.
DO NOT DRIVE INTO WATER AT NIGHT MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0237Z 235DEG 40KT 4044 9396
$$000
WGUS53 KDMX 130415
FFWDMX
IAC007-051-135-179-131015-
/O.EXT.KDMX.FF.W.0100.000000T0000Z-080613T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
DAVIS COUNTY IN SOUTHEAST IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF OTTUMWA...
* UNTIL 515 AM CDT FRIDAY
* AT 1105 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR OTTUMWA...MOVING NORTHEAST AT 52
MPH. SEVERAL LOCATIONS IN AND AROUND OTTUMWA ARE EXPERIENCING
FLASH FLOODING FROM SEVERAL INCHES OF RAINFALL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0410Z 234DEG 45KT 4085 9236
$$
COGIL000
WGUS73 KDMX 130457
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1155 PM CDT THU JUN 12 2008
IAC007-051-135-179-131015-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
1155 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 1152 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 13
MILES NORTHWEST OF BLOOMFIELD...OR 14 MILES SOUTHWEST OF OTTUMWA...
MOVING NORTHEAST AT 61 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0455Z 228DEG 53KT 4090 9256
$$
COGIL000
WGUS73 KDMX 130623
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
119 AM CDT FRI JUN 13 2008
IAC007-051-135-179-131015-
/O.CON.KDMX.FF.W.0100.000000T0000Z-080613T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
119 AM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...
AT 114 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FLASH FLOODING
ACROSS PORTIONS OF THE WARNED AREA. IN AND AROUND OTTUMWA...WATER
HAS BEGUN TO RECEED...HOWEVER SEVERAL ROADS REMAIN COVERED IN WATER.
IN MONROE COUNTY...OLD HIGHWAY 34 IS CLOSED 4 MILES EAST OF ALBIA
DUE TO WATER RUNNING OVER THE ROAD. IN APPANOOSE COUNTY...170TH
AVENUE IS CLOSED SOUTHEAST OF NUMA DUE TO HIGH WATER OVER THE ROAD.
IT DOES APPEAR THAT THE HEAVIEST RAIN HAS ENDED ALTHOUGH SOME
ADDITIONAL RAINFALL CAN BE EXPECTED FROM NEAR MOULTON TO BLOOMFIELD
AND ELDON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4092 9310 4117 9290 4116 9242 4117 9218
4090 9217 4060 9219 4058 9310
TIME...MOT...LOC 0619Z 228DEG 53KT 4172 9133
$$
COGILWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:20 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CDT THU JUN 12 2008 .DISCUSSION... A STATIONARY FRONT IS DRAPED ACROSS IOWA...STRETCHING FROM AROUND DECORAH...TO NEAR NEWTON...DOWN TO AROUND LAMONI. TO THE NORTHWEST OF THIS FRONT SKIES ARE PARTLY CLOUDY BENEATH AC WITH NO RAIN. SOUTHEAST OF THE BOUNDARY LOW CLOUDS ARE MORE ABUNDANT...DEWPOINTS ARE IN THE MID 60S TO NEAR 70...AND SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHEASTWARD. INSTABILITY IS INCREASING...ESPECIALLY IN OUR FAR SOUTHEASTERN COUNTIES...AND SEVERE WEATHER IS A POSSIBILITY LATE THIS AFTERNOON AND EVENING. EARLY TONIGHT...A LARGE MID-LEVEL CYCLONE OVER THE FAR NORTHERN PLAINS WILL MOVE EASTWARD...AND THE WESTERLY FLOW ON ITS SOUTHERN PERIPHERY WILL FINALLY SHOVE THE STATIONARY FRONT GRADUALLY SOUTHEASTERN OUT OF OUR AREA BY FRIDAY MORNING. THIS WILL RESULT IN SLOWLY DIMINISHING RAIN CHANCES ACROSS THE SOUTHEAST OVERNIGHT. WINDS WILL BE FAIRLY LIGHT THROUGHOUT THE CWA AS WE REMAIN IN A WEAK PRESSURE GRADIENT. SOME PATCHY FOG IS POSSIBLE IN THE EARLY MORNING HOURS...ESPECIALLY IN CENTRAL AND SOUTHEASTERN IOWA WHERE WINDS WILL BE LIGHTEST AND DEWPOINTS HIGHER...HOWEVER DO NOT HAVE ENOUGH CONFIDENCE IN THE THICKNESS OF ANY SUCH FOG TO INCLUDE IT IN THE OFFICIAL FORECAST AT THIS TIME. LONGER TERM THE WX LOOKS MUCH QUIETER WTIH PTRN CHNG TO A MROE NWLY FLOW INSTEAD OF THE -PNA PATTERN WEVE BEEN IN. NEXT FNTL SYS WILL MOV THRUT THE AREA SUN INTO MON WITH ANOTHER ROUND OF TSRA. QPF FROM THIS SYS IS LKLY TO BE QUITE A BIT UNDER WHAT THE LAST FEW HAVE BEEN. AFT THAT SYS PASSES...THERE SHOULD BE A FEW MORE QUITE DAYS INTO NEXT WEEK. TEMPS WL REMAIN AOB NORMAL THRU THE PD. && .AVIATION...12/18Z STATIONARY FRONT DRAPED ACROSS EAST CENTRAL IOWA...WITH VFR CONDITIONS EXPECTED TO THE WEST AND MVFR/TSTORMS TO THE EAST. KOTM REMAINS SOUTHEAST OF THE FRONT...AND WILL EXPERIENCE INTERMITTENT MVFR CIGS THIS AFTERNOON WITH A CHANCE OF THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING. OTHER SITES WILL HAVE QUIETER WEATHER WITH VFR CLOUDS AND NO PRECIP ANTICIPATED. SOME FOG IS POSSIBLE DURING THE EARLY MORNING HOURS IN VERY LIGHT SFC WINDS AT KDSM...KALO...AND ESPECIALLY KOTM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE AVIATION...LEE LONG TERM...MS JUN 08
Hazardous weather outlook, Jun 12, 7:18 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 718 AM CDT THU JUN 12 2008 IAZ073>075-083>086-094>097-131100- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 718 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF THE SOUTHEAST PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. AN ISOLATED STORM MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE STRONG TO SEVERE. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL WILL STILL BE LIKELY WITH ANY STORM. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>072-081- 082-092-093-131100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 718 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. AN ISOLATED STORM MAY BE SEVERE SOUTH OF HIGHWAY 34 WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAINFALL IS LIKELY WITH ANY STORM. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON MAINLY EAST OF INTERSTATE 35. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FAB
In the hours before
Local storm report, Jun 12, 3:42 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 E GRINNELL 41.74N 92.70W
06/12/2008 E0.88 INCH POWESHIEK IA LAW ENFORCEMENT
&&
RKINNEYLocal storm report, Jun 12, 5:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TORNADO 9 SSW BLOOMFIELD 40.63N 92.48W
06/12/2008 DAVIS IA LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO NEAR THE TOWNSITE OF SAVANNAH
MOVING NORTHEAST.
&&
RKINNEYLocal storm report, Jun 12, 5:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ALBIA 41.03N 92.80W
06/12/2008 E1.75 INCH MONROE IA LAW ENFORCEMENT
SEVERAL REPORTS OF GOLFBALL SIZE HAIL IN THE ALBIA AREA.
CAR WINDOWS ALSO REPORTED TO BE BROKEN.
&&
RKINNEYLocal storm report, Jun 12, 5:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 WSW EDDYVILLE 41.13N 92.69W
06/12/2008 M1.75 INCH MONROE IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Jun 12, 5:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 N EDDYVILLE 41.22N 92.63W
06/12/2008 E1.75 INCH MAHASKA IA LAW ENFORCEMENT
NICKEL TO GOLF BALL SIZE HAIL REPORTED.
&&
MS JUN 08Local storm report, Jun 12, 5:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 1 NW EDDYVILLE 41.16N 92.64W
06/12/2008 E1.00 INCH WAPELLO IA TRAINED SPOTTER
HAIL RANGED IN SIZE FROM PENNIES TO QUARTERS AND LASTED 3
MINUTES.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:12 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 48 min |
| Jun 11, 7:29 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 46 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 11, 7:41 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 44 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | DMX | Crawford | 52 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 11, 8:02 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Jun 11, 8:08 PM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 11, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 48 min |
| Jun 11, 8:15 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 45 min |
| Jun 11, 8:17 PM CDT | Tornado Warning | DMX | Audubon, Carroll | 43 min |
| Jun 11, 8:26 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 8:31 PM CDT | Tornado Warning | DMX | Carroll | 29 min |
| Jun 11, 8:33 PM CDT | Tornado Warning | DMX | Kossuth | 42 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 27 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 57 min |
| Jun 11, 8:52 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 46 min |
| Jun 11, 8:59 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 31 min |
| Jun 11, 9:06 PM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 50 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 11, 9:16 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass | 6 hr |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 42 min |
| Jun 11, 9:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Worth | 6 hr |
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 40 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 38 min |
| Jun 11, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 36 min |
| Jun 11, 9:55 PM CDT | Flash Flood Warning | DMX | Adair, Greene, Guthrie, Webster | 6 hr |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 48 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 44 min |
| Jun 11, 10:02 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 39 min |
| Jun 11, 10:26 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 43 min |
| Jun 11, 10:34 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Story, Wright | 6 hr |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 52 min |
| Jun 11, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 44 min |
| Jun 11, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 56 min |
| Jun 11, 11:08 PM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 11, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 55 min |
| Jun 11, 11:27 PM CDT | Flash Flood Warning | DMX | Adams | 6 hr |
| Jun 12, 12:08 AM CDT | River Flood Warning | DMX | Cass | 21 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 12, 12:23 AM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 12, 12:28 AM CDT | Flash Flood Warning | DMX | Madison | 6 hr |
| Jun 12, 1:28 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| Jun 12, 2:26 AM CDT | Areal Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 12, 3:06 AM CDT | Areal Flood Warning | DMX | Kossuth | 6 hr |
| Jun 12, 3:22 AM CDT | Areal Flood Warning | DMX | Audubon, Carroll, Cass | 5 hr |
| Jun 12, 3:50 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Jun 12, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 40 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 23 min |
| Jun 12, 5:30 AM CDT | Areal Flood Warning | DMX | Adams | 3 hr |
| Jun 12, 6:26 AM CDT | Areal Flood Warning | DMX | Madison | 3 hr |
| Jun 12, 7:00 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more | 12 hr |
| Jun 12, 9:39 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| Jun 12, 12:21 PM CDT | River Flood Warning | DMX | Story | 15 hr |
| Jun 12, 1:13 PM CDT | River Flood Warning | DMX | Lucas | 38 hr |
| Jun 12, 1:27 PM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jun 12, 3:04 PM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Jun 12, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 29 min |
| Jun 12, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 27 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 27 min |
| Jun 12, 4:21 PM CDT | Tornado Warning | DMX | Appanoose, Davis | 39 min |
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 34 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 32 min |
| Jun 12, 4:57 PM CDT | Tornado Warning | DMX | Davis | 48 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 39 min |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 14 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 17 min |
| Jun 12, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 24 min |
| Jun 12, 5:48 PM CDT | Tornado Warning | DMX | Davis | 30 min |
| Jun 12, 6:56 PM CDT | Areal Flood Warning | DMX | Adair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.